Topic: Hiccups after chemo

My dad just started his first round of gemzar/dex last Friday and by Saturday he started hiccuping.  He previously went through two different chemo series (first was 5FU+adrucil; second was 5FU+avastin+oxaliplatin+leucovorin) and didn't have any hiccup issues.  He's got an ERCP coming up next Monday and I'm concerned that the constant hiccups will make the procedure difficult, not to mention that the hiccuping is uncomfortable in general.

Any successful rememdies out there?  I noticed that someone indicated brioschi as a good remedy but I'm concerned about the high sodium content.

Thanks

2 (edited by JeffG Wed, 14 Nov 2007 12:15:52)

Re: Hiccups after chemo

Relaxation soaking in a hot tub is the only thing that would help me.  Sometimes 2-3 times a day.  It was dtermined in my case to be the premed decadron (steroid) that is used prior to getting my chemos.  They are very annoying and wear you out.
Best Wishes,
Jeff G.

Take it to the Limit,One More Time! (Eagles)

Re: Hiccups after chemo

Thanks Jeff.  How was it "determined" to be the decadron that caused the hiccups?  Was it your own process of elimination or an actual test?

Also, I'm presuming that it varies by person, but how long did you have the hiccups for after each treatment?  And as far as the hot bath, how long was it effective for?

Thanks,
Richard

Re: Hiccups after chemo

My husband used to get hiccups after his treatments that would last for a few days.  His oncologist priscribed Thorazine.  It had given him relief from that annoying hiccups.

Edith